Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 635, NWS Jackson, MS

September 4, 2001Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 4, 2001, 6:22 PM CDT for Smith County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2001, 6:22 PM CDT (23:22 UTC)
Expired
Sep 4, 2001, 6:45 PM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Smith County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1007 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1007 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WUUS54 KJAN 042325
SVRJAN
MSC129-042345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT TUE SEP 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SMITH COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 645 PM CDT

* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR RALEIGH. THIS STORM IS DRIFTING VERY    
  SLOWLY SOUTHWARD.

* THE SEVERE THUNDERSTORM WILL...
  BE AT RALEIGH BY 630 PM CDT 

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:00 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Sep 4, 2:00 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT TUE SEP 4 2001

ETA/AVN IN AGREEMENT THIS FORECAST PERIOD WITH MID/UPPER LEVEL RIDGE
BUILDING OVER THE CWFA...WHILE CLOSED LOW OVER TX RETROGRADES WEST.
RESULTING WEAK WIND FLOW PATTERN WILL ALLOW HEATING TO SERVE AS MAIN
CONVECTIVE INITIATOR BOTH WEDNESDAY AND THURSDAY. ETA SHOWING A WEAK
LOW LEVEL CONVERGENCE ZONE SETTING UP FROM NW TO SE ACROSS THE CWFA
WEDNESDAY AND CONTINUING INTO THURSDAY WHILE DEEPEST MOISTURE
REMAINS TO THE SW OF THIS BOUNDARY. WILL GO WITH SCATTERED POPS BOTH
DAYS ALL ZONES...BEST OVER THE SW HALF...BUT SLIGHTLY DECREASED ON
THURSDAY AS DRYING ALOFT LESSENS AVAILBALE MOISTURE. SLIGHT POPS IN
THE EVENINGS FOR LINGERING CONVECTION FROM THE AFTERNOON.

RIDGE WILL CONTINUE TO DOMINATE THE EAST MOVING INTO THE EXTENDED
WITH TROFFINESS IN THE WEST. FRONT...THAT WAS EXPECTED FOR THE
LATTER PART OF THE WEEKEND...LOOKS NOW AS THOUGH IT WILL NOT MAKE IT
THIS FAR SOUTH WITH THE CONTINUED AFTERNOON/EVENING CHANCE OF
CONVECTION THROUGH TUE.

JAN 71/88/71/89 2524
MEI 70/89/71/90 2524

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
26

In the hours before

Special weather statement, Sep 4, 4:21 PM CDT, 2 hours 1 minute before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT TUE SEP 04 2001

...THUNDERSTORMS...
SCATTERED...NON-SEVERE THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
AND EARLY EVENING OVER PORTIONS OF EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND MISSISSIPPI. STORMS WILL BE
MOST NUMEROUS ALONG AND SOUTH OF A BASTROP...LOUISIANA TO JACKSON
TO MERIDIAN LINE. MOST SHOWERS AND STORMS SHOULD DISSIPATE BY
SHORTLY AFTER SUNSET.

ACTIVATION OF STORMS SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.

...FLOODING...
LOCALIZED HEAVY RAINFALL WILL OCCUR TODAY FROM EAST-CENTRAL
LOUISIANA...EASTWARD ACROSS SOUTHERN AND CENTRAL PORTIONS OF
MISSISSIPPI. LOCALIZED 1 TO 2 INCH RAINFALL AMOUNTS ARE POSSIBLE
WITH THESE STORMS...WHICH WILL CAUSE PONDING ON ROADWAYS AND
POSSIBLE LOWLAND AND SMALL STREAM FLOODING. SOILS REMAIN VERY
SATURATED ACROSS THIS AREA.

A BROAD UPPER LOW SITUATED OVER TEXAS AND OKLAHOMA WILL CONTINUE
TO REMAIN NEARLY STATIONARY THROUGH TONIGHT. WITH DEEP MOISTURE
IN PLACE OVER THE REGION AND SUFFICIENT INSTABILITY...SCATTERED
THUNDERSTORMS WILL CONTINUE THIS AFTERNOON WITH LOCALLY HEAVY
RAINFALL POSSIBLE...MAINLY ALONG AND SOUTH OF INTERSTATE 20.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 5:08 PM CDTFlash Flood WarningJANForrest, Lamar2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.